MAUDE Adverse Event Report: KINETIC CONCEPTS, INC ACTIV.A.C.¿ THERAPY SYSTEM WITH ION PROGRESS¿ REMOTE THERAPY MONITORING; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

KINETIC CONCEPTS, INC ACTIV.A.C.¿ THERAPY SYSTEM WITH ION PROGRESS¿ REMOTE THERAPY MONITORING; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number RTMGSM01/US
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Ischemia (1942); Impaired Healing (2378)
Date of Event 12/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, it cannot be determined that the alleged event requiring surgical debridement and hospitalization was related to the activ.A.C.¿ therapy system with ion progress¿ remote therapy monitoring.The patient has a history of sepsis, cellulitis, and chronic non-healing wound to the right foot with several failed attempts at wound healing.A device evaluation is pending return of the device.Device labeling, available in print and online, states: warnings: keep v.A.C.® therapy on: never leave a v.A.C.® dressing in place without active v.A.C.® therapy for more than two hours.If therapy is off for more than two hours, remove the old dressing and irrigate the wound.Either apply a new v.A.C.® dressing from an unopened sterile package and restart v.A.C.® therapy or apply an alternative dressing at the direction of the treating physician.Deterioration of the wound: if a wound has been progressing well from dressing change to dressing change but then deteriorates rapidly, consider the following interventions and, where necessary, seek the guidance/expertise of a specialist: check the therapy hour meter to ensure that the actual number of therapy hours received matches the number of recommended therapy hours (22 hours a day).If the number of therapy hours is less than 22 each day, find out why there is a therapy deficit and remedy the situation.Clean wound more thoroughly during dressing changes.Evaluate for signs and symptoms of infection and, if present, treat accordingly.Change dressing often, ensuring that it is being changed at least every 48 hours.Examine the wound and debride as necessary.Debride the wound edges if they appear non-viable or rolled under as this may inhibit the formation of granulation tissue and migration of epithelial cells over an acceptable wound base.Assess for osteomyelitis and, if present, treat accordingly.Infected wounds: infected wounds should be monitored closely and may require more frequent dressing changes than noninfected wounds, dependent upon factors such as wound conditions and treatment goals.Refer to dressing application instructions (found in v.A.C.® dressing cartons) for details regarding dressing change frequency.As with any wound treatment, clinicians and patients/caregivers should frequently monitor the patient's wound, periwound tissue and exudate for signs of infection, worsening infection or other complications.Some signs of infection are fever, tenderness, redness, swelling, itching, rash, increased warmth in the wound or periwound area, purulent discharge or strong odor.Infection can be serious, and can lead to complications such as pain, discomfort, fever, gangrene, toxic shock, septic shock and/or fatal injury.Some signs or complications of systemic infection are nausea, vomiting, diarrhea, headache, dizziness, fainting, sore throat with swelling of the mucus membranes, disorientation, high fever, refractory and/or orthostatic hypotension or erythroderma (a sunburn-like rash).If there are any signs of the onset of systemic infection or advancing infection at the wound site, contact the treating physician immediately to determine if v.A.C.® therapy should be discontinued.Precautions: the v.A.C.® therapy system will not be effective in addressing complications associated with the following: ischemia to the incision or incision area, untreated or inadequately treated infection, inadequate hemostasis of the incision, cellulitis of the incision area.Disclaimer: this information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a kinetic concepts, inc.Product malfunctioned, is defective or has caused serious injury.
 
Event or Problem Description
On 22-jan-2025, the following information was reviewed via clinical records provided by the health care provider: on (b)(6) 2024, the patient went to follow-up appointment for the graft application on the right foot.The activ.A.C.¿ therapy system with ion progress¿ remote therapy monitoring was allegedly not functioning well, and the patient came with a pressure wound on the dorsal and plantar aspect of the foot from rolling compression socks while applying v.A.C.® therapy.The patient had an extensive debridement of the wound in the physician¿s office on (b)(6) 2024.On (b)(6) 2024, there was an ischemic circle around the forefoot and midfoot allegedly due to the activ.A.C.¿ therapy system with ion progress¿ remote therapy monitoring.The patient was referred to the hospital for admission.No additional information is available.On (b)(6) 2025, the following information was provided by the patient: patient has been in the hospital for months and is going to rehabilitation facility for two weeks.A device evaluation of the activ.A.C.¿ therapy system with ion progress¿ remote therapy monitoring is pending return of the device.
 
Event or Problem Description
On (b)(6) 2025, the following information was provided by the patient: the patient stated his leg was amputated due to not having proper care.On 31-mar-2025, a device evaluation was completed by solventum quality engineering.On (b)(6) 2024, the device was tested per quality control procedure by a solventum service center, and the unit passed the quality control checks and met specifications.On (b)(6) 2024, the device was placed with the patient.On (b)(6) 2025, the device was tested per quality control procedure by a solventum service center and met specifications.Inspection and testing of the device did not reveal any evidence of an operational malfunction with the unit.
 
Additional Manufacturer Narrative
Based on the additional information provided and device evaluation results, the assessment remains the same; it cannot be determined that the alleged event requiring surgical debridement, hospitalization, and amputation was related to the activ.A.C.¿ therapy system with ion progress¿ remote therapy monitoring.The device passed quality control checks and met specifications before and after patient placement.

Brand Name
ACTIV.A.C.¿ THERAPY SYSTEM WITH ION PROGRESS¿ REMOTE THERAPY MONITORING
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC
san antonio TX 78249
Manufacturer Contact
yvonne mcmann
6203 farinon drive
san antonio, TX 78249
2103743188
MDR Report Key21406548
Report Number3009897021-2025-00006
Device Sequence Number13097616
Product Code OMP
UDI-Device Identifier00849554005600
UDI-Public0100849554005600
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K201571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberRTMGSM01/US
Device Catalogue NumberRTMGSM01/US
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COQMAX 200MG 1 CAP PO QD.; CYANOCOBALAMIN INJECTION 1000MG/ML AFTER DIALYSIS.; GABAPENTIN 300MG TAB PO QD.; HUMALIN R PER SS.; LOSARTAN POTASSIUM 25MG PO QD.; METOPROLOL 100MG PO QD.; PLAVIX 75MG PO QD.; ROSUVASTATIN 20MG PO QD.; VITAMIN B12 1000MG PO QD.; VITAMIN D3 500MCG PO QD.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Disability;
Patient Age56 YR
Patient SexMale